MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

TRIPATH IMAGING, INC BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd totalys slideprep, a semicircular contaminated trajectory formed on one (1) specimen.There was no report of patient impact.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: a complaint of "a semicircular trajectory is formed on the specimen" was received against totals slideprep ce material number: 491346, serial number: (b)(6).Field service engineer (fse) investigated and concluded that there is no problem with the instrument and the instrument is working smoothly.This complaint is not a confirmed failure of the instrument.Device history record review for the instrument ppla300234 is not required for this complaint as this complaint does not allege an early life failure or failure at installation.Service history review was performed for the instrument ppla300234, and no additional work orders were observed for the complaint failure mode reported.Samples were not received by quality for investigation and thus, returned material investigation could not occur.No new trends, risks, or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description
It was reported when using the bd totally slideprep, a semicircular contaminated trajectory formed on one (1) specimen.There was no report of patient impact.

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18503034
Report Number3008007472-2024-00001
Device Sequence Number18174102
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2023
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown